IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Sequential Equilibria in a Ramsey Tax Model

  • Christopher Phelan
  • Ennio Stacchetti

This paper presents a full characterization of the equilibrium value set of a Ramsey tax model. More generally, it develops a dynamic programming method for a class of policy games between the government and a continuum of households. By selectively incorporating Euler conditions into a strategic dynamic programming framework, we wed two technologies that are usually considered competing alternatives, resulting in a substantial simplification of the problem. Copyright The Econometric Society.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.blackwellpublishing.com/ecta/asp/abstract.asp?iid=6&aid=255&vid=69
File Function: link to full text
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Econometric Society in its journal Econometrica.

Volume (Year): 69 (2001)
Issue (Month): 6 (November)
Pages: 1491-1518

as
in new window

Handle: RePEc:ecm:emetrp:v:69:y:2001:i:6:p:1491-1518
Contact details of provider: Phone: 1 212 998 3820
Fax: 1 212 995 4487
Web page: http://www.econometricsociety.org/
Email:


More information through EDIRC

Order Information: Web: https://www.econometricsociety.org/publications/econometrica/access/ordering-back-issues Email:


References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Stokey, Nancy L, 1989. "Reputation and Time Consistency," American Economic Review, American Economic Association, vol. 79(2), pages 134-39, May.
  2. Chari, V V & Kehoe, Patrick J, 1990. "Sustainable Plans," Journal of Political Economy, University of Chicago Press, vol. 98(4), pages 783-802, August.
  3. Atkeson, Andrew, 1991. "International Lending with Moral Hazard and Risk of Repudiation," Econometrica, Econometric Society, vol. 59(4), pages 1069-89, July.
  4. David G. Pearce, 1987. "Renegotiation-Proof Equilibria: Collective Rationality and Intertemporal Cooperation," Cowles Foundation Discussion Papers 855, Cowles Foundation for Research in Economics, Yale University.
  5. Benhabib, Jess & Rustichini, Aldo, 1997. "Optimal Taxes without Commitment," Journal of Economic Theory, Elsevier, vol. 77(2), pages 231-259, December.
  6. Abreu, Dilip, 1986. "Extremal equilibria of oligopolistic supergames," Journal of Economic Theory, Elsevier, vol. 39(1), pages 191-225, June.
  7. Persson, Mats & Persson, Torsten & Svensson, Lars E O, 1987. "Time Consistency of Fiscal and Monetary Policy," Econometrica, Econometric Society, vol. 55(6), pages 1419-31, November.
  8. Chari, V V & Kehoe, Patrick J, 1993. "Sustainable Plans and Mutual Default," Review of Economic Studies, Wiley Blackwell, vol. 60(1), pages 175-95, January.
  9. Stokey, Nancy L., 1991. "Credible public policy," Journal of Economic Dynamics and Control, Elsevier, vol. 15(4), pages 627-656, October.
  10. Chari V. V. & Kehoe Patrick J., 1993. "Sustainable Plans and Debt," Journal of Economic Theory, Elsevier, vol. 61(2), pages 230-261, December.
  11. Chamley, Christophe, 1986. "Optimal Taxation of Capital Income in General Equilibrium with Infinite Lives," Econometrica, Econometric Society, vol. 54(3), pages 607-22, May.
  12. Judd, Kenneth L., 1985. "Redistributive taxation in a simple perfect foresight model," Journal of Public Economics, Elsevier, vol. 28(1), pages 59-83, October.
  13. Roberto Chang, 1996. "Credible monetary policy with long-lived agents: recursive approaches," Working Paper 96-20, Federal Reserve Bank of Atlanta.
  14. Kydland, Finn E & Prescott, Edward C, 1977. "Rules Rather Than Discretion: The Inconsistency of Optimal Plans," Journal of Political Economy, University of Chicago Press, vol. 85(3), pages 473-91, June.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ecm:emetrp:v:69:y:2001:i:6:p:1491-1518. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)

or (Christopher F. Baum)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.